A+ CATEGORY SCIENTIFIC UNIT

PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

$L^p$-asymptotic behaviour of approximate identities on homogeneous groups

Volume 177 / 2024

Muna Naik, Jayanta Sarkar Colloquium Mathematicum 177 (2024), 175-194 MSC: Primary 22E30; Secondary 43A80, 35B40 DOI: 10.4064/cm9476-1-2025 Published online: 7 February 2025

Abstract

Let $G$ be a homogeneous group. We show that $$\lim_{t \to \infty}\|\psi_t\|_{L^p(G)}^{-1}\|\mu \ast \psi_t-\mu (G)\psi_t\|_{L^p(G)}= 0$$ for $p\in [1, \infty ]$, where $\mu $ is any complex Borel measure on $G$, and $\{\psi _t : t \gt 0\}$ is a suitable approximate identity on $G$. The above result is a generalization of a well-known result which states that solutions of the heat equation on $\mathbb R^n$ with $L^1$ initial data behave asymptotically as the mass times the fundamental solution. We apply our result to study the asymptotic behaviour of solutions to certain initial value problems (e.g., fractional heat equation, extension problem etc.) on various spaces.

Authors

  • Muna NaikDepartment of Mathematics
    Indian Institute of Science
    Bengaluru, Karnataka 560012, India
    e-mail
    e-mail
  • Jayanta SarkarDepartment of Mathematics and Statistics
    Indian Institute of Science Education and Research Kolkata
    Mohanpur, Nadia 741246, West Bengal, India
    e-mail
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image